Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Sheriko

Corticosteroids and body acne

Recommended Posts

Hi all. I am new to the board and I thought I would give you a little background before my question. I am 31 years old, I live in Japan and I started to get acne last year. I have never had a problem with acne until that time. Something really strange happened. Suddenly, as if overnight, my skin became super massively oily. I never had oily skin and I didn't know what to do. (Before this time, my skin was not dry, not oily, it was normal.) Now, every couple of hours I use oil blot paper and the paper becomes transparent. Sometimes I need to use two sheets of paper. I always have a sheen of oil on my face. It is terrible.

So anyway about a month after I noticed my new oily complexion, I began to develop cystic acne on my face. One, two, sometimes 3 or 4 at a time. I ordered Proactiv (because there is no adequate OTC acne treatment in Japan). I started to use it as directed and it improved my face. Then I started to notice this red rash on my neck. I thought it was just a heat rash. Then my upper chest started to get little red pimples and like a rash also. I researched and researched and thought it was keratosis pilaris. I began using the proactiv glycolic toner on my chest and neck and then smothering myself with baby oil. It seemed to help a little. However the redness began to spread larger and larger no matter what I did. It has even moved down to my stomach.

Around this time I began to notice my face having dry flakes and sometimes my cheeks would turn bright red and burn. I decided to cut back on the proactiv, but I was scared about the cystic acne. I did more research and realized that I must have somehow developed sebborheic dermatitis. I decided to order Nizoral shampoo and ZNP bar. (It is pretty expensive getting this stuff shipped to Japan. I wish I could just run down to the drug store and buy it. I also hate waiting a month to receive these things.) I also figured maybe my self diagnosis was wrong on the keratosis pilaris and maybe it is folliculitis on my chest and stomach and neck. So perhaps I have a fungus....

I tried religiously using everything. Nothing helped. I got the courage up to go see a dermatologist. Unfortunately I needed a translator....

First he told me to try special moisturizers for 2 weeks. They did nothing but make it much worse. Then he prescribed Nizoral 2% cream. It helped my face, but did nothing for my neck, chest and stomach.

Being discouraged I decided to try another dermatologist. I found one who spoke English and went alone. I told him my story and he said it looks like I have rosacea and eczema (though he never mentioned what kind). He prescribed a steroid ointment called Almeta 0.1% to use when the skin itches on my chest, neck and stomach. He also said that the dermatologist I am originally seeing is very very good so I should keep seeing him. (I personally think that they are scared to treat a foreigner.)

I went back to the original dermatologist the next day for my regular appointment and showed him what the other dermatologist gave me. He decided to prescribe it as well. He gave me 4 tubes of it with the instructions to only use it once a day for 7 days and then return to see him.

I began to use it. Immediately I saw an improvement. By the end of 5 days, my skin looked normal and beautiful. It was a miracle. I was so happy. Then I returned to the dermatologist. He seemed pretty happy too, but he told me that the medicine is dangerous so I should stop using it for 2 weeks and go back to using the nizoral and moisturizers only. I agreed and went home.

The very first day of not using the steroid, I began to get the rash on my neck and chest. The second day, the rash spread rapidly. The third day it seemed to be even worse then it ever was before. I was so discouraged at how fast it stopped. I decided to try using the proactiv products I had left over on it to see if that would help. It didn't. After day 5, I caved in and began to use the steroid again. I noticed an immediate improvement.

Sorry for such a long winded post... now on to my question:

Have any of you ever tried a steroid for your body acne? Is it safe to use? How has it worked for you?

The Almeta 0.1% ointment has something about Propionic acid in it. It is not a weak steroid but it is not strong either. It is considered mild. In Japan they classify steriods into 5 categories, with 5 being the weakest. Almeta is considered a category 4.

post-56733-1175739653_thumb.jpg

post-56733-1175739702_thumb.jpg

post-56733-1175739859_thumb.jpg

post-56733-1175739653_thumb.jpg

post-56733-1175739702_thumb.jpg

post-56733-1175739859_thumb.jpg

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×